Alert archive / Kansas / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 233, NWS Wichita, KS

July 6, 20166 counties in Kansas

NWS Wichita, KS issued this severe thunderstorm warning at Jul 6, 2016, 3:48 AM CDT for 6 counties in Kansas. It was in force for 57 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 6, 2016, 3:48 AM CDT (08:48 UTC)
Expired
Jul 6, 2016, 4:45 AM CDT
In force
57 min
Issued by
NWS Wichita, KS
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Chautauqua County, KS, Cowley County, KS, Elk County, KS, Greenwood County, KS, Montgomery County, KS, Wilson County, KS

The radar

The Wichita radar (KICT), 109 km from the middle of the area, began a volume at 08:48 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 6, 4:15 AM CDTTSTM WND GST 60Fredonia, KSDEPUTY ESTIMATED 60 MPH WIND GUSTS AND TORRENTIAL RAINFALL IN FREDONIA.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 27 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 6, 2:19 AM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Topeka, KS (KFOE), launched 00:00Z, 8.8 hours before the alert went out and 170 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 00:00Z on 2016-07-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 5225 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 00:00Z on 2016-07-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 29 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
5225 J/kg
Mixed-layer CIN
-12 J/kg
Mixed-layer LCL
1379 m above ground
0-6 km bulk shear
12 kt
0-1 km storm-relative helicity
29 m²/s²
0-3 km storm-relative helicity
41 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

441 
WUUS53 KICT 060848
SVRICT
KSC019-035-049-073-125-205-060945-
/O.NEW.KICT.SV.W.0233.160706T0848Z-160706T0945Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WICHITA KS
348 AM CDT WED JUL 6 2016

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN COWLEY COUNTY IN SOUTH CENTRAL KANSAS...
  SOUTHEASTERN GREENWOOD COUNTY IN SOUTHEASTERN KANSAS...
  NORTHWESTERN MONTGOMERY COUNTY IN SOUTHEASTERN KANSAS...
  WILSON COUNTY IN SOUTHEASTERN KANSAS...
  ELK COUNTY IN SOUTHEASTERN KANSAS...
  NORTHERN CHAUTAUQUA COUNTY IN SOUTHEASTERN KANSAS...

* UNTIL 445 AM CDT

* AT 348 AM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
  EXTENDING FROM 9 MILES WEST OF TORONTO TO 7 MILES SOUTHWEST OF
  GRENOLA...MOVING EAST AT 60 MPH.

  HAZARD...60 MPH WIND GUSTS. 

  SOURCE...RADAR INDICATED. 

  IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  EUREKA...FREDONIA...HOWARD...MOLINE...LONGTON...ELK CITY...
  SEVERY...BUFFALO...GRENOLA...FALL RIVER...ELK FALLS...BOLTON...
  BENEDICT...CLIMAX...NEW ALBANY...COYVILLE...
  FALL RIVER STATE PARK...BUXTON...FALL RIVER LAKE AND ELK CITY LAKE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 3725 9668 3748 9659 3748 9652 3758 9652
      3782 9632 3777 9596 3773 9596 3774 9573
      3770 9561 3715 9580
TIME...MOT...LOC 0848Z 271DEG 52KT 3781 9612 3730 9657 

HAIL...<.75IN
WIND...60MPH
 
$$

CARUSO
2 follow-up statements
541 
WWUS53 KICT 060923
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
423 AM CDT WED JUL 6 2016

KSC019-035-060932-
/O.CAN.KICT.SV.W.0233.000000T0000Z-160706T0945Z/
COWLEY KS-CHAUTAUQUA KS-
423 AM CDT WED JUL 6 2016

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN COWLEY AND
NORTHERN CHAUTAUQUA COUNTIES IS CANCELLED...

THE STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE WARNED
AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 AM CDT FOR
SOUTHEASTERN KANSAS.

LAT...LON 3731 9616 3743 9622 3748 9621 3754 9623
      3772 9617 3773 9595 3774 9584 3774 9573
      3770 9561 3730 9576
TIME...MOT...LOC 0922Z 285DEG 42KT 3766 9567 3729 9602 

$$

KSC049-073-125-205-060945-
/O.CON.KICT.SV.W.0233.000000T0000Z-160706T0945Z/
GREENWOOD KS-MONTGOMERY KS-WILSON KS-ELK KS-
423 AM CDT WED JUL 6 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 AM CDT
FOR SOUTHEASTERN GREENWOOD...NORTHWESTERN MONTGOMERY...WILSON AND
EASTERN ELK COUNTIES...

AT 422 AM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR BUFFALO TO 5 MILES WEST OF ELK CITY...MOVING EAST
AT 50 MPH.

HAZARD...60 MPH WIND GUSTS. 

SOURCE...LAW ENFORCEMENT. 

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
FREDONIA...LONGTON...BUFFALO...FALL RIVER...ELK FALLS...BENEDICT...
NEW ALBANY...COYVILLE...FALL RIVER STATE PARK...
BUXTON AND FALL RIVER LAKE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 3731 9616 3743 9622 3748 9621 3754 9623
      3772 9617 3773 9595 3774 9584 3774 9573
      3770 9561 3730 9576
TIME...MOT...LOC 0922Z 285DEG 42KT 3766 9567 3729 9602 

HAIL...<.75IN
WIND...60MPH
 
$$

CARUSO
004 
WWUS53 KICT 060943
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
443 AM CDT WED JUL 6 2016

KSC049-073-125-205-060952-
/O.EXP.KICT.SV.W.0233.000000T0000Z-160706T0945Z/
GREENWOOD KS-MONTGOMERY KS-WILSON KS-ELK KS-
443 AM CDT WED JUL 6 2016

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN GREENWOOD...
NORTHWESTERN MONTGOMERY...WILSON AND EASTERN ELK COUNTIES WILL EXPIRE
AT 445 AM CDT...
    
THE STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE AREA.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.  HOWEVER GUSTY WINDS
AND HEAVY RAIN ARE STILL POSSIBLE WITH THESE THUNDERSTORMS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 AM CDT FOR
SOUTHEASTERN KANSAS.

LAT...LON 3731 9616 3743 9622 3748 9621 3754 9623
      3772 9617 3773 9595 3774 9584 3774 9573
      3770 9561 3730 9576
TIME...MOT...LOC 0940Z 271DEG 52KT 3766 9567 3729 9602 

$$

CARUSO

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wichita, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 6, 2:49 AM CDT, 59 minutes earlier.

Area forecast discussion, Jul 6, 2:49 AM CDT, 59 minutes before
Area Forecast Discussion
National Weather Service Wichita KS
249 AM CDT WED JUL 6 2016

.SHORT TERM...(Today through Friday night)
Issued at 247 AM CDT Wed Jul 6 2016

The early morning MCS may linger early in the period over
portions of south central/southeast KS but another round of rain/wet
soils will likely have an impact on temperatures this afternoon
keeping them down a couple of degrees although the dewpoint
temperatures will likely offset any cooling with heat indices easily
reaching/exceeding 105 across much of the area. The heat advisory
will be expanded to include all of the forecast area this afternoon.
Subsidence in the wake of the the early morning MCS combined with
continued H85-H7 warming should result in dry weather conditions
across the area as we move through the day.

A shortwave trough over the Northern Rockies is progged to translate
eastward across the Northern Plains today while shortwave mid/upper
ridging impacts the Central Plains states. As the trough approaches
the Upper Mississippi Valley area late Thursday a cold front will
move into northern KS. Storms may struggle to develop along the
front with strong capping progged across the area. The H85 thermal
ridge will remain anchored over the area resulting in another hot
day with heat indices reaching/exceeding 105 once again.

The front will usher in more seasonable air across the area on
Friday but may also provide a focus for deep moist convection.
Better chances for nocturnal development may arrive Friday night and
maintained higher pops weighted across southern KS.

.LONG TERM...(Saturday through Tuesday)
Issued at 247 AM CDT Wed Jul 6 2016

H5 flow is progged to transition to southwest across the
area as a vigorous mid/upper trough moves over the Northern
Intermountain region. This may result in unsettled weather and a
seasonable temperatures as more subtle impulses lift northeast over
the area through the period but timing remains challenging at this
time.

&&

.AVIATION...(For the 06Z TAFS through 06Z Wednesday night)
Issued at 1135 PM CDT Tue Jul 5 2016

Strong to severe convection looks to impact parts of central
and perhaps south central Kansas in the first few hours of the
forecast valid period as a developing MCS tracks southeast over
the area. Expect a period of IFR VSBYS and strong/gusty outflow
winds. Otherwise expect a prevailing south wind again during
Wednesday and VFR conditions.

KED

&&

.PRELIMINARY POINT TEMPS/POPS...
Wichita-KICT    99  77 100  75 /  10  10  10  20
Hutchinson     100  75 101  72 /  10  10  10  20
Newton          99  76  99  74 /  10  10  10  20
ElDorado        98  77  98  74 /  10  10  10  20
Winfield-KWLD   99  78 100  75 /  10  10  10  20
Russell         99  71 100  68 /  10  10  10  10
Great Bend      99  73 101  69 /  10  10  10  10
Salina          99  76 102  71 /  10  10  10  20
McPherson       99  75 100  72 /  10  10  10  20
Coffeyville     96  79  97  76 /  40  10  10  20
Chanute         94  78  96  75 /  40  10  10  20
Iola            94  77  96  75 /  30  10  10  20
Parsons-KPPF    95  78  97  76 /  40  10  10  20

&&

.ICT Watches/Warnings/Advisories...
Heat Advisory from noon today to 8 PM CDT this evening for
KSZ032-033-047>053-067>072-082-083-091>096-098>100.

&&

SHORT TERM...MWM
LONG TERM...MWM
AVIATION...KED
Hazardous weather outlook, Jul 5, 11:57 PM CDT, 3 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WICHITA KS
1157 PM CDT TUE JUL 5 2016

KSZ032-033-047>053-067>072-082-083-091>096-098>100-070115-
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE-
RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER-
SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE-
1157 PM CDT TUE JUL 5 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS,
SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS.

.DAY ONE...TONIGHT

THUNDERSTORMS OVER CENTRAL KANSAS WILL TRACK SOUTHEAST INTO SOUTH
CENTRAL AND PORTIONS OF EASTERN KANSAS LATE TONIGHT. A FEW SEVERE
STORMS WILL BE POSSIBLE OVER CENTRAL AND SOUTH CENTRAL KANSAS
CAPABLE OF 60 TO 70 MPH DOWN-BURST WINDS AND QUARTER SIZED HAIL.
LOCALLY HEAVY RAINFALL CAN BE EXPECTED WITH ANY STORMS OVERNIGHT.

A FEW FLOOD WARNINGS REMAIN IN EFFECT FOR PORTIONS OF MAINLY SOUTH
CENTRAL KANSAS...DUE TO THE WIDESPREAD HEAVY RAINFALL OVER THE JULY
4TH WEEKEND.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

RIVER FLOODING WILL CONTINUE ALONG THE ARKANSAS RIVER AND COW CREEK
INTO THE WEEKEND WITH THE LITTLE ARKANSAS AND WALNUT RIVERS FALLING
BELOW FLOOD STAGE BY WEDNESDAY EVENING. SEE LATEST RIVER FOOD
WARNINGS FOR ADDITIONAL DETAILS.

TEMPERATURES IN THE UPPER 90S AND HIGH HUMIDITY WILL RESULT IN
AFTERNOON HEAT INDICES CLIMBING INTO THE 105 DEGREE RANGE ONCE
AGAIN ON WEDNESDAY AND THURSDAY. SEE LATEST HEAT ADVISORY FOR
ADDITIONAL DETAILS. ABOVE NORMAL TEMPERATURES AND HIGH HUMIDITY
WILL KEEP AFTERNOON HEAT INDICES NEAR THE CENTURY MARK THROUGH THE
WEEKEND FOR MUCH OF THE AREA.

STORM CHANCES WILL REMAIN IN THE FORECAST FOR THURSDAY NIGHT
THROUGH SUNDAY ALTHOUGH THE CHANCES OF ORGANIZED SEVERE STORMS
REMAINS LOW.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION, SEE OUR WEBPAGE AT:
HTTP://WEATHER.GOV/WICHITA/HWO/

In the hours before

Special weather statement, Jul 6, 2:12 AM CDT, 1 hour 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
212 AM CDT WED JUL 6 2016

KSZ047-060745-
BARTON KS-
212 AM CDT WED JUL 6 2016

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A

* SIGNIFICANT WEATHER ADVISORY FOR...
  SOUTHERN BARTON COUNTY IN CENTRAL KANSAS...

* UNTIL 245 AM CDT

* AT 209 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
  TRACKING A STRONG THUNDERSTORM NEAR ALBERT...OR 8 MILES SOUTHEAST
  OF SHAFFER...MOVING EAST AT 25 MPH.

HAIL UP TO THE SIZE OF DIMES...AND WIND GUSTS UP TO 50 MPH WILL BE
POSSIBLE WITH THIS STORM ALONG WITH VERY HEAVY RAINFALL.

* LOCATIONS IMPACTED INCLUDE...
  GREAT BEND...HOISINGTON...PAWNEE ROCK...ALBERT...OLMITZ...
  GREAT BEND AIRPORT AND CHEYENNE BOTTOMS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THESE STORMS MAY PRODUCE PONDING OF WATER ON ROADWAYS. LISTEN FOR
LATER STATEMENTS OR POSSIBLE FLOOD WARNINGS...SHOULD THE RISK FOR
MINOR LOW-LAND FLOODING BECOME MORE IMMINENT.

&&

LAT...LON 3853 9903 3852 9859 3826 9862 3826 9903
      3833 9904
TIME...MOT...LOC 0709Z 273DEG 22KT 3841 9896

DARMOFAL
Local storm report, Jul 6, 2:27 AM CDT, 1 hour 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
227 AM CDT WED JUL 06 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0222 AM     TSTM WND GST     MAIZE                   37.77N 97.46W
07/06/2016  M57 MPH          SEDGWICK           KS   PUBLIC

            REPORT VIA TWITTER

&&

VJP
Local storm report, Jul 6, 2:28 AM CDT, 1 hour 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
228 AM CDT WED JUL 06 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0223 AM     HAIL             GODDARD                 37.66N 97.58W
07/06/2016  E0.88 INCH       SEDGWICK           KS   FIRE DEPT/RESCUE

&&

VJP
Special weather statement, Jul 6, 2:50 AM CDT, 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
250 AM CDT WED JUL 6 2016

KSZ067-060815-
RENO KS-
250 AM CDT WED JUL 6 2016

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A

* SIGNIFICANT WEATHER ADVISORY FOR...
  WESTERN RENO COUNTY IN SOUTH CENTRAL KANSAS...

* UNTIL 315 AM CDT

* AT 246 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
  TRACKING A STRONG THUNDERSTORM OVER PLEVNA...OR 11 MILES EAST OF
  ZENITH...MOVING SOUTHEAST AT 15 MPH.

WIND GUSTS UP TO 45 MPH WILL BE POSSIBLE WITH THIS STORM ALONG WITH
VERY HEAVY RAINFALL.

* LOCATIONS IMPACTED INCLUDE...
  ARLINGTON...PARTRIDGE...SYLVIA...PLEVNA...ABBYVILLE AND LANGDON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THESE STORMS MAY PRODUCE PONDING OF WATER ON ROADWAYS. LISTEN FOR
LATER STATEMENTS OR POSSIBLE FLOOD WARNINGS...SHOULD THE RISK FOR
MINOR LOW-LAND FLOODING BECOME MORE IMMINENT.

&&

LAT...LON 3805 9847 3813 9824 3800 9798 3777 9833
TIME...MOT...LOC 0746Z 314DEG 14KT 3799 9829

DARMOFAL
Special weather statement, Jul 6, 2:58 AM CDT, 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
258 AM CDT WED JUL 6 2016

KSZ069-060830-
BUTLER KS-
258 AM CDT WED JUL 6 2016

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A

* SIGNIFICANT WEATHER ADVISORY FOR...
  SOUTHERN BUTLER COUNTY IN SOUTH CENTRAL KANSAS...

* UNTIL 330 AM CDT

* AT 257 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
  TRACKING A STRONG THUNDERSTORM NEAR DOUGLASS...MOVING EAST AT 35
  MPH.

HAIL UP TO THE SIZE OF DIMES...AND WIND GUSTS UP TO 50 MPH WILL BE
POSSIBLE WITH THIS STORM ALONG WITH HEAVY RAINFALL.

* LOCATIONS IMPACTED INCLUDE...
  AUGUSTA...ROSE HILL...DOUGLASS...LEON...
  AUGUSTA MUNICIPAL AIRPORT AND SANTA FE LAKE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THESE STORMS MAY PRODUCE PONDING OF WATER ON ROADWAYS. LISTEN FOR
LATER STATEMENTS OR POSSIBLE FLOOD WARNINGS...SHOULD THE RISK FOR
MINOR LOW-LAND FLOODING BECOME MORE IMMINENT.

&&

LAT...LON 3751 9716 3774 9708 3775 9661 3747 9679
      3748 9715
TIME...MOT...LOC 0757Z 273DEG 29KT 3759 9702

DARMOFAL
Special weather statement, Jul 6, 3:26 AM CDT, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
326 AM CDT WED JUL 6 2016

KSZ053-069-070-092>094-060930-
CHASE KS-ELK KS-GREENWOOD KS-SUMNER KS-BUTLER KS-COWLEY KS-
326 AM CDT WED JUL 6 2016

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A

* SIGNIFICANT WEATHER ADVISORY FOR...
  SOUTHEASTERN CHASE COUNTY IN EAST CENTRAL KANSAS...
  NORTHWESTERN ELK COUNTY IN SOUTHEASTERN KANSAS...
  NORTHWESTERN GREENWOOD COUNTY IN SOUTHEASTERN KANSAS...
  EASTERN SUMNER COUNTY IN SOUTH CENTRAL KANSAS...
  SOUTHEASTERN BUTLER COUNTY IN SOUTH CENTRAL KANSAS...
  NORTHERN COWLEY COUNTY IN SOUTH CENTRAL KANSAS...

* UNTIL 430 AM CDT

* AT 323 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
  STRONG THUNDERSTORMS WITH LOCALLY HEAVY RAINFALL ALONG A LINE
  EXTENDING FROM 7 MILES WEST OF HAMILTON TO 5 MILES NORTH OF
  WINFIELD...AND MOVING EAST AT 40 MPH.

WIND GUSTS OF 40 TO 50 MPH AND TORRENTIAL DOWNPOURS CAN BE
EXPECTED WITH THESE STORMS.

* LOCATIONS IMPACTED INCLUDE...
  EUREKA...DOUGLASS...UDALL...LEON...BURDEN...HAMILTON...ATLANTA...
  LATHAM...ROSALIA...ROCK...CAMBRIDGE...EUREKA CITY LAKE...
  WINFIELD CITY LAKE...THRALL...EUREKA AIRPORT...BEAUMONT...
  PIEDMONT...EL DORADO AIRPORT...
  EL DORADO STATE PARK AND EL DORADO LAKE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THESE STORMS MAY PRODUCE PONDING OF WATER ON ROADWAYS. LISTEN FOR
LATER STATEMENTS OR POSSIBLE FLOOD WARNINGS...SHOULD THE RISK FOR
MINOR LOW-LAND FLOODING BECOME MORE IMMINENT.

&&

LAT...LON 3733 9730 3814 9647 3809 9596 3721 9669
TIME...MOT...LOC 0823Z 269DEG 46KT 3797 9631 3735 9697

CARUSO

The office that day

Everything else NWS Wichita, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 6, 12:00 AM CDTSevere Thunderstorm WarningICTBarton45 min
Jul 6, 12:04 AM CDTSpecial Weather StatementICTRussell26 min
Jul 6, 12:24 AM CDTSevere Thunderstorm WarningICTRussell51 min
Jul 6, 12:31 AM CDTSevere Thunderstorm WarningICTLincoln44 min
Jul 6, 12:38 AM CDTSevere Thunderstorm WarningICTBarton52 min
Jul 6, 1:00 AM CDTSevere Thunderstorm WarningICTEllsworth, Lincoln, Reno, Rice, Saline45 min
Jul 6, 1:23 AM CDTSevere Thunderstorm WarningICTHarvey, McPherson, Marion, Reno, Saline52 min
Jul 6, 2:04 AM CDTSevere Thunderstorm WarningICTButler, Chase, Harvey, Marion, Sedgwick56 min
Jul 6, 2:12 AM CDTSpecial Weather StatementICTBarton33 min
Jul 6, 2:29 AM CDTSevere Thunderstorm WarningICTButler, Cowley, Sedgwick, Sumner31 min
Jul 6, 2:34 AM CDTAreal Flood WarningICTBarton6 hr
Jul 6, 2:50 AM CDTSpecial Weather StatementICTReno25 min
Jul 6, 2:58 AM CDTSpecial Weather StatementICTButler32 min
Jul 6, 3:26 AM CDTSpecial Weather StatementICTButler, Greenwood64 min
Jul 6, 4:26 AM CDTSpecial Weather StatementICTKingman, Sedgwick64 min
Jul 6, 4:31 AM CDTSevere Thunderstorm WarningICTAllen, Labette, Montgomery, Neosho, Wilson, Woodson44 min
Jul 6, 4:47 AM CDTSpecial Weather StatementICTCowley, Sumner58 min
Jul 6, 5:18 AM CDTSpecial Weather StatementICTChautauqua, Elk42 min
Jul 6, 5:22 AM CDTSpecial Weather StatementICTLabette38 min
Jul 6, 6:14 AM CDTSpecial Weather StatementICTChautauqua, Labette, Montgomery, Neosho31 min
Jul 6, 2:18 PM CDTAreal Flood WarningICTHarvey24 hr
Jul 6, 2:45 PM CDTAreal Flood WarningICTReno24 hr

Nearby

Severe Thunderstorm Warnings in Kansas, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.